MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Codes Failure to Advance (2524); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.A manufacturing batch record review and a non-conformance review of the reported batch number was conducted.No deviations were identified and all corresponding production release specifications defined in the medical device file were met.The reporter states the use of "hiluron -1.4%" as a viscoelastic, which is not qualified to be used with the associated product.The reported complaint was not observed as no sample was returned for analysis; however, based on the information provided by the customer, the most likely root cause is failure to follow instructions for use (ifu), as the customer states the use of a non-qualified viscoelastic.The use of an unqualified ophthalmic visco surgical device (ovd) may cause damage to the lens and potential complications during the implantation process.Other potential contributing factors to the reported event include: if the lens has become misaligned in the lens bay during the manufacturing process.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become "stuck" in the device allowing the plunger to override the lens.If the operating room temperature is too high (> 23 degrees celsius/73 degrees fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.If ovd has not been allowed to come to operating room temperature over a 20 minute timeframe prior to use.Colder temperatures can increase the ovd viscosity, creating greater resistance during intraocular lens (iol) delivery, causing potential unsuccessful delivery outcomes.Any of the above listed causes alone, or in combination, may create the reported event.Based on the results from the manufacturing batch record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during intraocular lens (iol) implantation surgery while the iol being inserted into the patient eye the plunger override and resulted, the scratch on lens with patient contact.The surgery was completed on the same day.Additional information received stating the event occurred while injecting in the eye.The surgery was completed and the same lens implanted.

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south fwy
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25552159
Report Number9612169-2026-01367
Device Sequence Number16137587
Product Code HQL
UDI-Device Identifier00380652393799
UDI-Public(01)00380652393799(17)281201(11)251203(10)26169034
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number26169034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2026
Initial Report FDA Received Date06/18/2026
Date Device Manufactured12/03/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HILURON - 1.4%
Patient SexUnknown